Texas, 2006

Hail and Damaging Winds in Texas, March 28, 2006

March 28, 2006 · NWS CRP · 6 events in 2 counties and zones

4 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 28, 10:35 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 28, 10:35 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1035 AM CST TUE MAR 28 2006

.UPDATE...AN OUTFLOW BOUNDARY IS MOVG SWD TOWARD THE VCT AREA
WHICH WILL PROVIDE LOW LEVEL FORCING FOR THE NE CWA. HAVE UPDATED
POPS TO 60 PERCENT FOR THE VCT AREA AND TRENDING POPS DOWN FARTHER
S AND W. ALSO HAVE CHANGED FROM A PROBABILITY TERM TO AN AREAL
COVERAGE TERMINOLOGY. UPDATED PRODUCTS WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 930 AM CST TUE MAR 28 2006)

UPDATE...MAIN FOCUS FOR CONVECTION WILL REMAIN NORTH OF THE CWA ALONG
A STALLED BDRY. HOWEVER...THE 12Z CRP SOUNDING INDICATED ABUNDANT
LOW LEVEL MOISTURE UP TO 700MB...WITH A CAPPING INVERSION AT
700MB...AND AN UNSTABLE AIRMASS. RADAR IS CURRENTLY INDICATING
SOME WEAK ECHOES DEVELOPING ACROSS THE NORTHERN CWA MOVING N
TOWARD THE MAIN CONVECTIVE AREA. ALTHOUGH YESTERDAYS MODEL RUNS
SHOWED NO CAP FOR TODAY...THE CAP IS SUFFICIENTLY ELEVATED TO
ALLOW SHOWERS TO DVLP. TSRA DVLPMNT WILL BE INHIBITED FOR THE MOST
PART BUT THINK THE CAP WILL WEAKEN ACROSS THE NRN CWA TO ALLOW
ISOL TSRAS TO DVLP THERE THIS AFTERNOON. FOR NOW WILL LEAVE POP
CONFIGURATION AS IS. WILL NOT MAKE ANY MAJOR CHANGES TO THE
FORECAST AT THIS TIME.

PREV DISCUSSION... (ISSUED 346 AM CST TUE MAR 28 2006)

SHORT TERM (TODAY THROUGH WEDNESDAY)...THE BNDRY OVR NRN TX (BASED
ON MSAS THETA-E FIELD) WL LIKELY NOT ENTER THE CWFA...AS THE
CORRESPONDING UPPER FORCING MOVES EAST. FURTHER...BEFORE THE FRONT
WOULD ENTER THE REGION OWING TO THE DENSITY GRADIENT...THE UPPER
PATTERN WL BECOME MORE CONDUCIVE TO A STALLING FRONT OWING TO
LOWERING SFC PRESSURE UPSTREAM OVR THE LEE OF THE ROCKIES.
NEVERTHELESS...EXPECT THE FRONT TO REACH CNTRL TX TDA BEFORE
STALLING. MSTR CONVERGENCE SOUTH OF THE FRONT WL COMBINE WITH
LIMITED INSTABILITY TO GENERATE AT LEAST ISOLD CONVECTION...MAINLY
JUST NORTH OF THE CWFA...WHICH MAY PROPAGATE INTO THE NRN CWFA THIS
AFTN/EVENING. BOTH THE GFS/NAM ARE CONSISTENT WITH THE TIMING/PSN OF
A WEAK UPPER DISTURBANCE (IDENTIFIED BY WEAK MID/UPPER Q-VECTOR
CONVERGENCE) ACRS THE CWFA DRG THE 06-12Z WED PERIOD. WL FCST
ADDITIONAL ISOLD/SCT CONVECTION FOR TNGT/EARLY WED. EXPECT WEAK
SUBSIDENCE TO ENTER THE REGION WED AFTN. INCREASING MOMENTUM
EXPECTED WED OWING TO A STG UPPER SYSTEM PROGD BY THE GFS/NAM TO
ENTER THE ROCKIES. BASED ON RECENT SEA HGTS/EXPECTED WIND...
ANTICIPATE SCEC CONDITIONS OVR THE COASTAL WATERS. EXPECT MAINLY
MVFR CEILINGS DRG THE PERIOD.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...STRONG SHORTWAVE
WILL MOVE THRU THE SRN ROCKIES WED NIGHT AND INTO THE PLAINS
THU...DEEPENING SFC LOW ACROSS KS/NE. IN RESPONSE...LLJ WILL
INCREASE ACROSS S TX THU NIGHT AND FRI MORNING. RESULT WILL BE
SCEC CONDS OVER THE GULF WATERS THU NIGHT AND BREEZY CONDS DVLPG
ACROSS THE COASTAL BEND MID TO LATE MORNING THU. AREA WILL
REMAINED CAPPED ON THU AS DISTURBANCE PASSES NORTH...HOWEVER THERE
WILL BE A SLIM CHANCE FOR A FEW STREAMERS RWS ROOTED BENEATH THE
CAP ACROSS THE NRN CWA.

BEYOND THU WEAK RIDGING WILL BUILD ACROSS THE CWA FRI AND SAT. GFS
INDICATES WEAK EMBEDDED SHORTWAVE IN THE SRN STREAM MOVING ACROSS
NRN MX AND INTO TX FRI NIGHT INTO SAT...BUT WAY TO DIFFICULT TO
CALL SUCH A FEATURE THIS FAR OUT. RIDGE WILL SHIFT EAST SUN WITH
ZONAL FLOW DVLPG ACROSS S TX AS NRN STREAM SHORTWAVE PASSES THRU
THE PLAINS. WEAK RIDGING LOOKS TO BUILD BACK ACROSS ON MON.

HAVE GENERALLY KEPT THE FORECAST DRY AND WARM BEYOND THU.
CONTINUED PREVIOUS FORECAST OF GOING ABOVE GUIDANCE ON HIGHS.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT-TERM
MB/80...LONG-TERM
Hazardous weather outlook, Mar 28, 11:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1100 AM CST TUE MAR 28 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291200-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1100 AM CST TUE MAR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE VICTORIA
CROSSROADS REGION THROUGH THE AFTERNOON AND EARLY EVENING HOURS.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS
THE REMAINDER OF THE COASTAL BEND AND RIO GRANDE PLAINS. THE
THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

INCREASING MOISTURE AND INSTABILITY COMBINED WITH A WEAK UPPER LEVEL
DISTURBANCE WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS ON
WEDNESDAY...WITH THE HIGHEST CHANCES ACROSS THE NORTHERN COASTAL
BEND AND VICTORIA CROSSROADS. DANGEROUS LIGHTNING STRIKES AND HEAVY
DOWNPOURS WILL BE THE MAIN THREAT FROM THESE STORMS.

ONSHORE FLOW WILL INCREASE WEDNESDAY NIGHT AND THURSDAY ACROSS THE
GULF WATERS...RESULTING IN MARGINAL SMALL CRAFT ADVISORY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE

The radar

The Corpus Christi radar (KCRP), 134 km away, was scanning. The volume nearest the first event began at 19:01 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Victoria

When
March 28, 1:00 PM CST
Where
Victoria County, Telferner
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
28.850, -96.883

Thunderstorm Wind, Victoria

When
March 28, 1:06 PM CST
Where
Victoria County, Telferner
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
28.850, -96.883

A small 12' by 12' metal shed was destroyed by straight line winds. Winds were estimated close to 60 mph. The nearby Victoria Regional Airport reported a wind gust of 55 mph.

Hail, Victoria

When
March 28, 1:36 PM CST
Where
Victoria County, 1 mi S of Bloomington
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
28.633, -96.883

Reported on Highway 185.

Thunderstorm Wind, Nueces

When
March 28, 4:27 PM CST
Where
Nueces County, Bishop
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
27.583, -97.800

Several medium and large size tree limbs reported blown down throughout Bishop. One power pole was reported snapped in half.

Hail, Nueces

When
March 28, 4:27 PM CST
Where
Nueces County, Driscoll
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
27.667, -97.750

Hail, Nueces

When
March 28, 4:45 PM CST
Where
Nueces County, Bishop
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
27.583, -97.800

Several reports of penny to quarter sized hail throughout Bishop.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497479, 5497480, 5497481, 5497483, 5497484, 5497482.